Had Total Knee Replacement about 8 weeks ago. Took this for the 1st 4 weeks, and just got a refill. I had trouble with too much activity & twisiting (snow shovelling) If the meloxicam doesn't take away the pain, what OTC can I take with it?
3 Feb 2013
Meloxicam and Aleve (naproxen) belong to the same class of drugs called Non-steroidal anti-inflammatory drugs (NSAIDs).
NSAIDs reduce swelling, soreness and minor pain and are often prescribed after minor surgery.
They can be used in combination with opioids for severe pain or with acetaminophen (Tylenol) for moderate pain not relieved by NSAIDs alone.
It is best not to take more than one type of NSAID at the same time as you increase your risk of experiencing side effects.
It would be safer for you to add Tylenol or even Tylenol with Codeine to your Meloxicam to help with the pain.
Do not take Aleve.
If the pain does not go away or gets worse see your doctor.
4 Feb 2013
As the other posters have said, tylenol is the safest OTC medicine you can use right now. However, I hope you realize that shoveling snow this soon after having a total knee replacement was a really bad idea. I've had my knee replaced also and I know that your Dr and physical therapist would be ready to string you up for taking on that kind of activity! You need to slow down a bit before you do damage.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 23 Aug 2011
Knee Joint Replacement - In 2 weeks (Sept, 2011), I will be having Total Knee Replace. I have read that a lot of people are getting bad back pain ...
1 answer • 29 Aug 2011
... numerous reconstructive and replacement surguries. Now, I am Told I need a knee replacement on the same leg that I had the hip replacement and ...
3 answers • 2 Mar 2012
The hospital said is done so he did have a blood clot by the surgery site! He called me at home to tell me.This man has never taken anything stronger ...
3 answers • 20 Jun 2012
Knee Joint Replacement - My knee replacement destroyed the right side of my body. My thigh, hip, and
... back are in alot of pain, rendering me crippled for over a year. Has anyone had this happen? I suspect entrapment from the beginning. Does anyone ...
1 answer • 18 Mar 2016